Alert archive / California / Beach Hazards Statements in 2014

Beach Hazards Statement 12, NWS Los Angeles, CA

July 10, 2014

NWS Los Angeles, CA issued this beach hazards statement at Jul 10, 2014, 1:02 PM PDT. It took effect at Jul 11, 2014, 6:00 PM PDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2014, 1:02 PM PDT (20:02 UTC)
In effect from
Jul 11, 2014, 6:00 PM PDT
Expired
Jul 12, 2014, 11:00 PM PDT
In force
29 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WHUS46 KLOX 102002
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
102 PM PDT THU JUL 10 2014

CAZ039>041-110415-
/O.NEW.KLOX.BH.S.0012.140712T0100Z-140713T0600Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
102 PM PDT THU JUL 10 2014

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR MINOR TIDAL OVERFOW...WHICH IS IN
EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING.

* HAZARDS...MINOR TIDAL OVERFLOW AND BEACH EROSION DUE TO AN
  ABNORMALLY LARGE ASTRONOMICAL HIGH TIDE.

* TIMING...A HIGH TIDE OF 7.0 TO 7.4 FEET IS EXPECTED AT AROUND 8
  PM ON SATURDAY AND AT AROUND 830 PM ON SUNDAY.

* LOCATION...SANTA BARBARA SOUTH COAST... VENTURA COUNTY COAST...
  AND LOS ANGELES COUNTY COAST.

* IMPACTS...MINOR TIDAL OVERFLOW AND BEACH EROSION MAY BRING
  POOLING TO BEACH AND HARBOR AREAS THAT IS UNCOMMON WITH NORMAL
  TIDAL RANGES. SMALLER ROCK JETTIES WILL BE MORE SUSCEPTIBLE TO
  OVER TOPPING WAVE ACTIVITY DURING THE MORNING HIGH TIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. 

&&

$$

KJ/RK

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
8 follow-up statements
151 
WHUS46 KLOX 102306
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
406 PM PDT THU JUL 10 2014

CAZ039>041-110915-
/O.CON.KLOX.BH.S.0012.140712T0100Z-140713T0600Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
406 PM PDT THU JUL 10 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SATURDAY EVENING...

* HAZARDS...MINOR TIDAL OVERFLOW AND BEACH EROSION DUE TO AN 
  ABNORMALLY LARGE ASTRONOMICAL HIGH TIDE. 

* TIMING...A HIGH TIDE OF 7.0 TO 7.4 FEET IS EXPECTED AT AROUND 9
  PM ON FRIDAY AND AT AROUND 930 PM ON SATURDAY.

* LOCATION...SANTA BARBARA SOUTH COAST...VENTURA COUNTY
  COAST...AND LOS ANGELES COUNTY COAST.

* IMPACTS...MINOR TIDAL OVERFLOW AND BEACH EROSION MAY BRING 
  POOLING TO BEACH AND HARBOR AREAS THAT IS UNCOMMON WITH NORMAL 
  TIDAL RANGES. SMALLER ROCK JETTIES WILL BE MORE SUSCEPTIBLE TO 
  OVER TOPPING WAVE ACTIVITY DURING THE MORNING HIGH TIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER.

&&

$$

HALL

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
992 
WHUS46 KLOX 110848
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
148 AM PDT FRI JUL 11 2014

CAZ039>041-111700-
/O.CON.KLOX.BH.S.0012.140712T0100Z-140713T0600Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
148 AM PDT FRI JUL 11 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING
THROUGH SATURDAY EVENING...

* HAZARDS...MINOR TIDAL OVERFLOW AND BEACH EROSION DUE TO AN 
  ABNORMALLY LARGE ASTRONOMICAL HIGH TIDE. 

* TIMING...A HIGH TIDE OF 7.0 TO 7.4 FEET IS EXPECTED AT AROUND 
  9 PM THIS EVENING AND AT AROUND 930 PM ON SATURDAY. 

* LOCATION...SANTA BARBARA SOUTH COAST...VENTURA COUNTY COAST... 
  AND LOS ANGELES COUNTY COAST. 

* IMPACTS...MINOR TIDAL OVERFLOW AND BEACH EROSION MAY BRING 
  POOLING TO BEACH AND HARBOR AREAS THAT IS UNCOMMON WITH NORMAL 
  TIDAL RANGES. SMALLER ROCK JETTIES WILL BE MORE SUSCEPTIBLE TO 
  OVER TOPPING WAVE ACTIVITY DURING THE MORNING HIGH TIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER.

&&

$$

KAPLAN

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
930 
WHUS46 KLOX 111655
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
955 AM PDT FRI JUL 11 2014

CAZ039>041-120100-
/O.CON.KLOX.BH.S.0012.140712T0100Z-140713T0600Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
955 AM PDT FRI JUL 11 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 PM PDT THIS
EVENING THROUGH SATURDAY EVENING...

* HAZARDS...MINOR TIDAL OVERFLOW AND BEACH EROSION DUE TO AN 
  ABNORMALLY LARGE ASTRONOMICAL HIGH TIDE. 

* TIMING...A HIGH TIDE OF 7.0 TO 7.4 FEET IS EXPECTED AT AROUND 
  9 PM THIS EVENING AND AT AROUND 930 PM ON SATURDAY. 

* LOCATION...SANTA BARBARA SOUTH COAST...VENTURA COUNTY COAST... 
  AND LOS ANGELES COUNTY COAST. 

* IMPACTS...MINOR TIDAL OVERFLOW AND BEACH EROSION MAY BRING 
  POOLING TO BEACH AND HARBOR AREAS THAT IS UNCOMMON WITH NORMAL 
  TIDAL RANGES. SMALLER ROCK JETTIES WILL BE MORE SUSCEPTIBLE TO 
  OVER TOPPING WAVE ACTIVITY DURING THE MORNING HIGH TIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER.

&&

$$
KJ/CS

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
426 
WHUS46 KLOX 120047
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
547 PM PDT FRI JUL 11 2014

CAZ039>041-121000-
/O.CON.KLOX.BH.S.0012.140712T0100Z-140713T0600Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
547 PM PDT FRI JUL 11 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
EVENING...

* HAZARDS...MINOR TIDAL OVERFLOW AND BEACH EROSION DUE TO AN 
  ABNORMALLY LARGE ASTRONOMICAL HIGH TIDE. 

* TIMING...A HIGH TIDE OF 7.0 TO 7.4 FEET IS EXPECTED AT AROUND 
  9 PM THIS EVENING AND AT AROUND 930 PM ON SATURDAY. 

* LOCATION...SANTA BARBARA SOUTH COAST...VENTURA COUNTY COAST... 
  AND LOS ANGELES COUNTY COAST. 

* IMPACTS...MINOR TIDAL OVERFLOW AND BEACH EROSION MAY BRING 
  POOLING TO BEACH AND HARBOR AREAS THAT IS UNCOMMON WITH NORMAL 
  TIDAL RANGES. SMALLER ROCK JETTIES WILL BE MORE SUSCEPTIBLE TO 
  OVER TOPPING WAVE ACTIVITY DURING THE MORNING HIGH TIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER.

&&

$$


SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
113 
WHUS46 KLOX 120931
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
231 AM PDT SAT JUL 12 2014

CAZ039>041-122015-
/O.CON.KLOX.BH.S.0012.000000T0000Z-140713T0600Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
231 AM PDT SAT JUL 12 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...MINOR TIDAL OVERFLOW AND BEACH EROSION DUE TO AN 
  ABNORMALLY LARGE ASTRONOMICAL HIGH TIDE. 

* TIMING...A HIGH TIDE AROUND 7.0 FEET IS EXPECTED AT AROUND 930
  PM THIS EVENING. 

* LOCATION...SANTA BARBARA SOUTH COAST...VENTURA COUNTY COAST... 
  AND LOS ANGELES COUNTY COAST. 

* IMPACTS...MINOR TIDAL OVERFLOW AND BEACH EROSION MAY BRING 
  POOLING TO BEACH AND HARBOR AREAS THAT IS UNCOMMON WITH NORMAL 
  TIDAL RANGES. SMALLER ROCK JETTIES WILL BE MORE SUSCEPTIBLE TO 
  OVER TOPPING WAVE ACTIVITY DURING THE MORNING HIGH TIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER.

&&

$$

RAT

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
601 
WHUS46 KLOX 122007
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
107 PM PDT SAT JUL 12 2014

CAZ039>041-130415-
/O.CON.KLOX.BH.S.0012.000000T0000Z-140713T0600Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
107 PM PDT SAT JUL 12 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* HAZARDS...MINOR TIDAL OVERFLOW AND BEACH EROSION DUE TO AN 
  ABNORMALLY LARGE ASTRONOMICAL HIGH TIDE. 

* TIMING...A HIGH TIDE AROUND 7.0 FEET IS EXPECTED THIS EVENING
  AROUND 945 PM IN LOS ANGELES COUNTY AND AROUND 1010 PM ALONG THE
  SANTA BARBARA COUNTY SOUTH COAST.

* LOCATION...SANTA BARBARA SOUTH COAST...VENTURA COUNTY COAST... 
  AND LOS ANGELES COUNTY COAST. 

* IMPACTS...MINOR TIDAL OVERFLOW AND BEACH EROSION MAY BRING 
  POOLING TO BEACH AND HARBOR AREAS THAT IS UNCOMMON WITH NORMAL 
  TIDAL RANGES. SMALLER ROCK JETTIES WILL BE MORE SUSCEPTIBLE TO 
  OVER TOPPING WAVE ACTIVITY DURING THE MORNING HIGH TIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER.

&&

$$
KJ/CS

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
843 
WHUS46 KLOX 130409
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
909 PM PDT SAT JUL 12 2014

CAZ039>041-130600-
/O.CON.KLOX.BH.S.0012.000000T0000Z-140713T0600Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
909 PM PDT SAT JUL 12 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* HAZARDS...MINOR TIDAL OVERFLOW AND BEACH EROSION DUE TO AN 
  ABNORMALLY LARGE ASTRONOMICAL HIGH TIDE. 

* TIMING...A HIGH TIDE AROUND 7.0 FEET IS EXPECTED THIS EVENING 
  AROUND 945 PM IN LOS ANGELES COUNTY AND AROUND 1010 PM ALONG 
  THE SANTA BARBARA COUNTY SOUTH COAST. 

* LOCATION...SANTA BARBARA SOUTH COAST...VENTURA COUNTY COAST... 
  AND LOS ANGELES COUNTY COAST. 

* IMPACTS...MINOR TIDAL OVERFLOW AND BEACH EROSION MAY BRING 
  POOLING TO BEACH AND HARBOR AREAS THAT IS UNCOMMON WITH NORMAL 
  TIDAL RANGES. SMALLER ROCK JETTIES WILL BE MORE SUSCEPTIBLE TO 
  OVER TOPPING WAVE ACTIVITY DURING THE MORNING HIGH TIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER.

&&

$$
KJ/DG

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
968 
WHUS46 KLOX 130610
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1110 PM PDT SAT JUL 12 2014

CAZ039>041-130715-
/O.EXP.KLOX.BH.S.0012.000000T0000Z-140713T0600Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
1110 PM PDT SAT JUL 12 2014

...BEACH HAZARDS STATEMENT HAS EXPIRED...

HIGH TIDES WERE AROUND SEVEN FEET FROM LOS ANGELES COUNTY TO THE
SANTA BARBARA COUNTY SOUTH COAST DURING THE PAST TWO EVENINGS. THE
TIDES WILL BE LOWER BEGINNING TOMORROW BUT WILL REMAIN ELEVATED TO
ABOVE SIX FEET THROUGH MONDAY EVENING. 

$$
KJ/CK

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Jul 10, 10:40 AM PDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 10, 10:40 AM PDT, 2 hours 22 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1040 AM PDT THU JUL 10 2014

...AVIATION DISCUSSION UPDATED...

.SYNOPSIS...
LOW PRESSURE OFF THE WEST COAST WILL BRING NEAR NORMAL TEMPERATURES
AND NIGHT THROUGH MORNING LOW CLOUDS AND FOG FOR THE END OF THE
WEEK. A WARMUP IS EXPECTED FOR THE WEEKEND AS HIGH PRESSURE EXPANDS
WEST. MONSOON MOISTURE MOISTURE MAY RETURN BY LATE IN THE
WEEKEND...BRINGING A SLIGHT RISK OF THUNDERSTORMS FOR THE MOUNTAINS
AND DESERT THROUGH EARLY NEXT WEEK.

&&

.SHORT TERM (TODAY-SAT)...
MARINE LAYER DEEPENING TO NEAR 2500 FEET THIS MORNING...WITH STRATUS
COVERING NEARLY ALL COASTAL AND VALLEY LOCATIONS. WHILE THE CLOUDS
ARE STARTING TO BURN OFF ALREADY...TEMPERATURES WILL COOLER AS A
RESULT OF THE AMPLE CLOUDS...AND SOME ADDITIONAL COASTAL LOCATIONS
MAY STRUGGLE TO CLEAR (CENTRAL COASTAL AND VENTURA COAST MOST LIKELY
SPOTS). FORECAST IN GOOD SHAPE THIS MORNING. ADDED A FEW CLOUDS FOR
THIS AFTERNOON IN THE MOUNTAINS AS SOME MOISTURE WILL STREAM IN FROM
THE SOUTHWEST THIS AFTERNOON. NO THUNDERSTORMS EXPECTED.

***PREVIOUS DISCUSSION***

OVERALL...00Z MODELS ON THE SAME SYNOPTIC PAGE THROUGH THE SHORT
TERM. AT UPPER LEVELS...WEAK LOW OFF THE CENTRAL CALIFORNIA COAST
WILL KEEP THE AREA UNDER A SOUTHWEST FLOW. HOWEVER ON FRIDAY...AND
MUCH MORE SO ON SATURDAY...THE RIDGE WILL BUILD BACK OVER THE AREA
(TAKING UP RESIDENCE SOMEWHERE OVER THE GREAT BASIN). NEAR THE
SURFACE...ONSHORE FLOW WILL CONTINUE ALTHOUGH IT WILL WEAKEN FROM
DAY TO DAY.

FORECAST-WISE...NO MAJOR ISSUES THROUGH THE PERIOD. LATEST AMDAR
SOUNDING INDICATE MARINE INVERSION AROUND 1500 FEET...WITH SATELLITE
SHOWING STRATUS SPILLING INTO THE COASTAL VALLEYS...AND EVEN INTO
THE SALINAS VALLEY. SO...WILL EXPECT A SIMILAR STATUS DAY AS
WEDNESDAY...WITH STRATUS CLEARING TO NEAR THE BEACHES THIS
AFTERNOON. FOR TONIGHT/FRIDAY MORNING...DO NOT ANTICIPATE MUCH
CHANGE IN STRATUS PATTERN (WITH SLIGHTLY MORE SHALLOW INVERSION
AND SLIGHTLY LESS AREAL COVERAGE). BY FRIDAY NIGHT/SATURDAY...H5
HEIGHTS BEGIN TO RISE AND INVERSION SHOULD BE SQUISHED. SO...STRATUS
SATURDAY MORNING SHOULD GENERALLY BE CONFINED TO THE COASTAL PLAIN.
OTHER THAN THE STRATUS ISSUES...SKIES SHOULD REMAIN CLEAR/MOSTLY
CLEAR THROUGH SATURDAY.

AS FOR TEMPERATURES...EXPECT TODAY TO BE A BIT COOLER THAN
WEDNESDAY. FOR FRIDAY AND SATURDAY...EXPECT A NICE WARMING TREND DUE
TO BUILDING UPPER RIDGE AND LESS MARINE INFLUENCE. BY SATURDAY
INLAND AREAS SHOULD COMFORTABLY BE IN THE UPPER 80S AND 90S.

AS FOR WINDS...THE CONTINUED ONSHORE FLOW WILL PRODUCE THE USUAL
GUSTY AFTERNOON/EVENING SOUTHWESTERLY WINDS ACROSS THE MOUNTAINS AND
DESERTS. ALSO...THERE SHOULD BE SOME GUSTY SOUTHERLY WINDS ACROSS
INTERIOR SAN LUIS OBISPO/SANTA BARBARA COUNTIES (WITH MOS OUTPUT
INDICATING 20-22 KNOT WINDS AT PASO ROBLES THIS AFTERNOON). DO NOT
THINK WINDS WILL BE WIDESPREAD ENOUGH FOR AN ADVISORY AT THIS TIME.
HOWEVER...THE DAY SHIFT WILL HAVE TO WATCH THIS POSSIBILITY
CLOSELY.

.LONG TERM (SUN-WED)...FOR THE EXTENDED...00Z MODELS CONTINUE TO
EXHIBIT GOOD SYNOPTIC AGREEMENT. AT UPPER LEVELS...RIDGE WILL CENTER
ITSELF OVER WESTERN UTAH SUNDAY/MONDAY...WITH THE CENTER SHIFTING
NORTHWESTWARD INTO NORTHERN/CENTRAL CALIFORNIA TUESDAY/WEDNESDAY.
NEAR THE SURFACE...WEAK ONSHORE FLOW WILL CONTINUE THROUGH THE
PERIOD.

FORECAST-WISE...MAIN ISSUE WILL BE THE POTENTIAL FOR ANOTHER ROUND
OF MONSOONAL MOISTURE. WHILE NOT THE "CLASSIC" MONSOON SETUP...THERE
SHOULD BE A DECENT EAST/SOUTHEASTERLY FLOW ALOFT OVER THE AREA
THROUGH NEXT WEEK WHICH SHOULD ENTRAIN SOME MOISTURE. AT THIS
TIME...IT IS HARD TO DETERMINE EXACTLY HOW MUCH MOISTURE WILL BE
ENTRAINED...BUT POTENTIAL IS THERE. SO...WILL KEEP MENTION OF
AFTERNOON THUNDERSTORMS OVER THE VENTURA/LOS ANGELES MOUNTAINS AND
ANTELOPE VALLEY FOR MONDAY THROUGH THURSDAY. DEPENDING ON HOW THINGS
DEVELOP...WOULD NOT BE SURPRISED TO SEE THUNDERSTORM THREAT FILTER
INTO INTERIOR SAN LUIS OBISPO/SANTA BARBARA COUNTIES THROUGH THE
WEEK. ALSO...GIVEN THE PATTERN SETUP...WOULD NOT BE OUT OF THE
QUESTION TO GET A NIGHT OR TWO OF NOCTURNAL CONVECTION THAT COULD
MOVE INTO THE COASTAL AREAS. HOWEVER...WILL NEED TO WAIT FOR A FEW
MORE MODELS RUNS BEFORE EVEN ENTERTAIN SUCH POSSIBILITIES.

OTHERWISE...IT SHOULD DEFINITELY FEEL LIKE SUMMER THROUGH THE
PERIOD. AFTERNOON TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE WEEK
WITH SUNDAY LIKELY THE WARMEST DAY. ALSO...IT COULD FEEL A BIT MUGGY
DEPENDING ON HOW THE MOISTURE DEVELOPS.

&&

.AVIATION...10/18Z.
MODERATE CONFIDENCE IN THE 18Z TAFS... WITH THE REDUCED CONFIDENCE
DUE TO UNCERTAINTIES IN THE MARINE LAYER LOCATION... TIMING... AND
INTENSITY. THE MARINE LAYER INTRUSION AND ITS EFFECTS INTO THE
COASTAL AND ADJACENT VALLEY LOCATIONS ARE EXPECTED TO BE VERY
SIMILAR OVERNIGHT TONIGHT TO WHAT OCCURRED LAST NIGHT AND THIS
MORNING.  FOR KPRB THERE IS A FORTY PERCENT CHANCE OF NO CIGS DURING
THE PERIOD.  OTHERWISE AND ELSEWHERE VFR CONDITIONS WILL PREVAIL FOR
THE FORECAST PERIOD.

KLAX...MODERATE CONFIDENCE IN THE 18Z TAF.  SIMILAR TIMING AND
EXTENT FOR THE MVFR CONDITIONS OVERNIGHT.  VFR CONDITIONS WILL
PREVAIL FOR THE REMAINDER OF THE FORECAST PERIOD.

KBUR...MODERATE CONFIDENCE IN THE 18Z TAF.  FOR THE 09Z-18Z PERIOD
THERE IS A THIRTY PERCENT CHANCE OF IFR CONDITIONS AND A SEVENTY
PERCENT CHANCE OF MVFR CONDITIONS.  THERE IS ALSO A FORTY PERCENT
CHANCE THAT THE CIGS MAY BURN OFF AS EARLY AS 15Z.  OTHERWISE VFR
CONDITIONS WILL PREVAIL FOR THE FORECAST PERIOD.

&&

.MARINE...10/900 AM.
OUTER WATERS... INCREASING NORTHWEST WINDS ON FRIDAY FOR ZONES 673
AND 676... WITH LOCAL GUSTS TO 25 KNOTS BETWEEN POINT CONCEPTION AND
THE CHANNEL ISLANDS. MORE SIGNIFICANT WIDESPREAD SMALL CRAFT
ADVISORY THRESHOLDS CAN BE EXPECTED ACROSS ALL OUTER WATERS BY
SATURDAY AFTERNOON AND CONTINUING THROUGH LATE SUNDAY AND POSSIBLY
INTO NEXT WEEK.

INNER WATERS... INCREASED WINDS IN ZONE 645 AND IN THE WESTERN
PORTION OF ZONE 650 DURING THE AFTERNOON AND EVENING OF SATURDAY AND
SUNDAY. THERE IS A FORTY PERCENT CHANCE OF THESE WINDS REACHING
SMALL CRAFT ADVISORY LEVELS.
&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...KITTELL/RAT
AVIATION...KJ
MARINE...KJ
SYNOPSIS...SUKUP

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 10, 6:00 AM PDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT THU JUL 10 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-111300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT THU JUL 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

DANGEROUS RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES THROUGH THIS
AFTERNOON.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

MONSOONAL MOISTURE WILL RETURN TO THE AREA BEGINNING NEXT WEEK.
THERE IS A SLIGHT CHANCE OF MOUNTAIN AND DESERT THUNDERSTORMS FROM
SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RAT

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:34 PM PDTSmall Craft AdvisoryLOX6 hr

Nearby

Beach Hazards Statements in California, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.